MAUDE Adverse Event Report: EXACTECH, INC. ELEMENT-STEM, COLLARLESS W/HA, STD OFFSET, SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

EXACTECH, INC. ELEMENT-STEM, COLLARLESS W/HA, STD OFFSET, SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 164-01-11
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6) 180-01-48 - nv crown cup clstr hole 48mm group 1.
 
Event or Problem Description
Approximately 12 years 7 months after right primary total hip replacement, the patient returned complaining of pain and dissatisfaction with their left primary hip.The poly and a recalled implant were worn upon examination and imaging.The patient underwent revision left tha on (b)(6) 2024 where the stem, head, and liner were removed.A new liner was implanted into the cup and a different company (stryker) stem and the head was implanted into the femoral side.This event is not related to the breakage of a device.The event did not lead to a surgical prolongation/delay.Patient was last known to be in stable condition following the event.Product not returning: implants are sent to the lab and legal.Not given to the representative.Unable to obtain images of explants or x-rays.Images & ebi attached.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-02129, 1038671-2024-02130.This follow-up report is being submitted to relay additional and/or corrected information.The most likely underlying cause for the revision reported is a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
ELEMENT-STEM, COLLARLESS W/HA, STD OFFSET, SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19776382
Report Number1038671-2024-02443
Device Sequence Number12925357
Product Code MEH
UDI-Device Identifier10885862035097
UDI-Public10885862035097
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2016
Device Catalogue Number164-01-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale